Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 10, NWS El Paso, TX

March 6, 20128 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 6, 2012, 1:56 PM MST for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 7, 2012, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 1:56 PM MST (20:56 UTC)
In effect from
Mar 7, 2012, 11:00 AM MST
Expired
Mar 7, 2012, 8:00 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4797 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS84 KEPZ 062056
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
156 PM MST TUE MAR 6 2012

...CRITICAL CONDITIONS EXPECTED THIS AFTERNOON AND WEDNESDAY...

.A SLOW MOVING PACIFIC STORM SYSTEM WILL BE DRIFTING INTO THE
GREAT BASIN THIS AFTERNOON WITH WINDS ON THE INCREASE ACROSS
SOUTHWEST NEW MEXICO AS A LEE TROUGH DEVELOPS. THESE WINDS ARE
EXPECTED TO BE IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS AND
COMBINED WITH MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT IN MOST
LOCATIONS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. EVEN
STRONGER WINDS ARE EXPECTED FOR WEDNESDAY COMBINING WITH THESE
VERY LOW RELATIVE HUMIDITIES TO CREATE MORE CRITICAL FIRE WEATHER
CONDITIONS.

NMZ110>113-071400-
/O.UPG.KEPZ.FW.A.0008.120307T1800Z-120308T0300Z/
/O.NEW.KEPZ.FW.W.0010.120307T1800Z-120308T0300Z/
/O.CON.KEPZ.FW.W.0009.000000T0000Z-120307T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
156 PM MST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110...
111...112 AND 113...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110...
111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING: A RED FLAG WARNING IS IN EFFECT THROUGH 7 PM TODAY.
  ANOTHER RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM
  WEDNESDAY.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH TODAY. WEST 
  TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH ARE 
  POSSIBLE WEDNESDAY.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 7 TO 15 PERCENT 
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TXZ055-056-071400-
/O.UPG.KEPZ.FW.A.0008.120307T1800Z-120308T0300Z/
/O.NEW.KEPZ.FW.W.0010.120307T1800Z-120308T0300Z/
EL PASO-HUDSPETH-
156 PM MST TUE MAR 6 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING: 11 AM TO 8 PM WEDNESDAY.

* WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY: 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
26
3 follow-up statements
555 
WWUS84 KEPZ 070238
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
738 PM MST TUE MAR 6 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A SLOW MOVING PACIFIC STORM OVER THE FOUR CORNERS AREA WILL
MOVE THROUGH CENTRAL NEW MEXICO AND INTO THE TEXAS PANHANDLE
THE NEXT COUPLE OF DAYS. VERY STRONG SOUTHWEST WINDS AHEAD OF
THIS STORM WILL REACH SUSTAINED SPEEDS OF 30 TO 45 MPH WITH
GUSTS OF MORE THAN 60 MPH. THE STRONGEST WINDS WILL BE FROM
THE NEW MEXICO BOOTHEEL INTO LUNA AND DONA ANA COUNTIES. VERY
DRY AIR AHEAD OF THE STORM WILL KEEP MINIMUM HUMIDITY IN THE
SINGLE DIGITS OVER ALL BUT THE HIGHER ELEVATIONS OF THE GILA
AND THE SACRAMENTO MOUNTAINS...WHERE HUMIDITY WILL BE IN THE
LOW TO MIDDLE TEENS. THE VERY STRONG WINDS...COMBINED WITH
LOW HUMIDITY AND EXTREME FIRE DANGER RATINGS...WILL CAUSE
CRITICAL FIRE WEATHER CONDITIONS OVER THE ENTIRE AREA.

NMZ110>113-TXZ055-056-071045-
/O.CON.KEPZ.FW.W.0010.120307T1800Z-120308T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
738 PM MST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 055...056...110...111...112 AND 113...

* TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM
  WEDNESDAY.

* WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS NEAR 50 MPH...BUT GUSTS
  MAY EXCCED 60 MPH FROM THE BOOTHEEL INTO DONA ANA COUNTY.

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 9 TO 15 PERCENT
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH OR GREATER FIRE
DANGER RATINGS...WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK
975 
WWUS84 KEPZ 070338
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
838 PM MST TUE MAR 6 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED WEDNESDAY...

.A SLOW MOVING PACIFIC STORM OVER THE FOUR CORNERS AREA WILL MOVE
THROUGH CENTRAL NEW MEXICO AND INTO THE TEXAS PANHANDLE THE NEXT
COUPLE OF DAYS. VERY STRONG SOUTHWEST WINDS AHEAD OF THIS STORM
WILL REACH SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS OF MORE
THAN 60 MPH. THE STRONGEST WINDS WILL BE FROM THE NEW MEXICO
BOOTHEEL INTO LUNA AND DONA ANA COUNTIES. VERY DRY AIR AHEAD OF
THE STORM WILL KEEP MINIMUM HUMIDITY IN THE SINGLE DIGITS OVER
ALL BUT THE HIGHER ELEVATIONS OF THE GILA AND THE SACRAMENTO
MOUNTAINS...WHERE HUMIDITY WILL BE IN THE LOW TO MIDDLE TEENS.
THE VERY STRONG WINDS...COMBINED WITH LOW HUMIDITY AND EXTREME
FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS
OVER THE ENTIRE AREA.

NMZ110>113-TXZ055-056-071700-
/O.CON.KEPZ.FW.W.0010.120307T1800Z-120308T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
838 PM MST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...110...111...112 AND 113...

* TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM 
  WEDNESDAY. 

* WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS NEAR 50 MPH...BUT 
  GUSTS MAY EXCCED 60 MPH FROM THE BOOTHEEL INTO DONA ANA 
  COUNTY. 

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 9 TO 15 PERCENT 
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH OR GREATER FIRE
DANGER RATINGS...WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

21 - PARK
412 
WWUS84 KEPZ 071345
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MST WED MAR 7 2012

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A SLOW MOVING PACIFIC STORM OVER THE FOUR CORNERS AREA WILL MOVE
THROUGH CENTRAL NEW MEXICO AND INTO THE TEXAS PANHANDLE THE NEXT
COUPLE OF DAYS. VERY STRONG SOUTHWEST WINDS AHEAD OF THIS STORM
WILL REACH SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS OF MORE
THAN 60 MPH POSSIBLE. THE STRONGEST WINDS WILL BE FROM THE NEW MEXICO
BOOTHEEL INTO LUNA AND DONA ANA COUNTIES. VERY DRY AIR AHEAD OF
THE STORM WILL KEEP MINIMUM HUMIDITY IN THE SINGLE DIGITS OVER
ALL BUT THE HIGHER ELEVATIONS OF THE GILA AND THE SACRAMENTO
MOUNTAINS...WHERE HUMIDITY WILL BE IN THE LOW TO MIDDLE TEENS.
THE VERY STRONG WINDS...COMBINED WITH LOW HUMIDITY AND EXTREME
FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS
OVER THE ENTIRE AREA.

NMZ110>113-TXZ055-056-080300-
/O.CON.KEPZ.FW.W.0010.120307T1800Z-120308T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
645 AM MST WED MAR 7 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113...

* TIMING: A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM 
  TODAY. 

* WIND: SOUTHWEST 30 TO 40 MPH WITH GUSTS NEAR 50 MPH...BUT 
  GUSTS MAY EXCEED 60 MPH FROM THE BOOTHEEL INTO DONA ANA 
  COUNTY AND MOUNTAIN PASSES. 

* HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT
  MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH OR GREATER FIRE
DANGER RATINGS...WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 1:42 PM MST, 14 minutes earlier.

Area forecast discussion, Mar 6, 1:42 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
142 PM MST TUE MAR 6 2012

.SYNOPSIS...
A COMPLEX LOW PRESSURE AREA WITH A STRONG COLD FRONT WILL MOVE
ACROSS THE SOUTHWESTERN UNITED STATES WEDNESDAY THROUGH SATURDAY.
THIS STORM SYSTEM WILL BRING WARM AND WINDY CONDITIONS ON
WEDNESDAY FOLLOWED BY MUCH COLDER WEATHER WITH TEMPERATURES WELL
BELOW NORMAL THURSDAY THROUGH SATURDAY. HIGH PRESSURE AND WESTERLY
WINDS WILL RESULT IN WARMER AND CONTINUED DRY WEATHER EARLY NEXT
WEEK.

&&

.DISCUSSION...
COMPLEX WEATHER SITUATION EVOLVING TODAY BUT WITH MODELS SHOWING
MORE RESPECTABLE AGREEMENT FOR MOST OF THE FORECAST PERIOD. STRONG
DEEP UPPER LOW WAS MOVING INTO NEVADA THIS AFTERNOON WITH
TRAILING TROUGH AXIS PUSHING INTO WESTERN ARIZONA. 130 KT UPPER
SPEED MAX IN WESTERN QUAD OF TROUGH WILL CAUSE SYSTEM TO DIG
SOUTHWARD THROUGH WEDNESDAY MORNING WITH UPPER LOW CENTER OVER
NORTH CENTRAL ARIZONA BY LATE TOMORROW AFTERNOON. CONCURRENTLY
SURFACE CYCLOGENESIS WILL OCCUR OVER NORTHEASTERN NEW MEXICO WITH
ASSOCIATED LEE TROUGH EXTENDING SOUTHWARD. THUS LOW AND MID LEVEL
GRADIENTS WILL GREATLY STRENGTHEN WITH INFLOW OF WARM DRY AIR AT
SURFACE AND COOLING ALOFT ALSO CAUSING STEEPENING LAPSE RATES. BY
LATE AFTERNOON MIXING HEIGHTS WILL INCREASE TO 650 MPH WHERE 40 TO
50 KT FLOW WILL EXIST. THUS HAVE ISSUED HIGH WIND WARNINGS FOR
MOST WESTERN AND CENTRAL ZONES WITH HIGH END ADVISORIES ELSEWHERE.

UPPER LOW CENTER SHOULD MOVE SLOWLY SOUTHEASTWARD ACROSS
NORTHWESTERN...CENTRAL AND EASTERN NEW MEXICO WEDNESDAY NIGHT
THROUGH THURSDAY EVENING WITH A STRONG ASSOCIATED COLD FRONT
MOVING SOUTHWARD THROUGH THE CWA. NORTH TO NORTHEAST WINDS BEHIND
THE FRONT WILL TRANSPORT MUCH COOLER AIR INTO THE REGION WITH
THURSDAY HIGH TEMPERATURES COOLING AROUND 25 DEGREES. SUBSEQUENTLY
PRIMARY UPPER LOW WILL DRIFT TO THE NORTHEAST. HOWEVER TRAILING
TROUGH AXIS WILL EXTEND SOUTHWEST THROUGH NEW MEXICO WITH
SECONDARY UPPER LOW CENTER DEVELOPING OVER NORTHWESTERN NEW
MEXICO. THIS SECOND LOW CENTER WILL MOVE EASTWARD SATURDAY AND
SUNDAY REMAINING SOUTH OF THE BORDER. WHAT THIS MEANS IS COOLER
AIR WILL REMAIN ACROSS NEW MEXICO AND WESTERN TEXAS FRIDAY AND
SATURDAY WITH TEMPERATURES AROUND 15 DEGREES BELOW NORMAL. BUT
DESPITE SUSTAINED LIFTING ASSOCIATED WITH THE TROUGHS EXPECT
LITTLE OR NO PRECIP AS MOISTURE INFLOW WILL BE LACKING.

ZONAL WESTERLY FLOW BECOMES ESTABLISHED BY LATER SUNDAY AND MONDAY
WITH INFLOW OF WARMER DRY AIR AIR CAUSING TEMPERATURES TO RISE
ABOVE NORMAL EARLY NEXT WEEK.

&&

.AVIATION...VALID 07/00Z-08/00Z.
P6SM SKC-SCT200-250 THRU PD. WINDS OF 25020G30KT THRU 02Z THEN
DECREASING TO AROUND 10-15KTS MOST TERMINALS. WINDS MAY REMAIN IN
THE 15-20KT RANGE ON EASTERN SLOPES THRU 07Z. AFT 15Z...W TO SW
WINDS OF 25-35G50KTS EXPECTED AT ALL SITES WITH AREAS OF 1-3SM BLDU
AT KDMN...KLRU AND KELP.

&&

.FIRE WEATHER...
STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS THE
REGION THROUGH WEDNESDAY AS AN UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE GREAT BASIN AND INTO THE FOUR CORNERS AREA. WINDS WILL
DECREASE THIS EVENING OVER THE LOWLANDS BUT LIKELY REMAIN BREEZY IN
THE MOUNTAINS. BY LATE MORNING WEDNESDAY...WINDS WILL BE BACK ON THE
INCREASE WITH 25 TO 40 MPH WINDS WITH GUSTS NEARING 60 MPH POSSIBLE
THROUGH THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES WEDNESDAY WILL
CONTINUE TO BE IN THE SINGLE DIGITS TO LOWER TEENS CREATING
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS. A COLD FRONT WILL MOVE
THROUGH THURSDAY NIGHT INTO FRIDAY AND BRING MUCH COOLER
TEMPERATURES AND HIGHER HUMIDITIES. WINDS WILL LIKELY BE BRISK OUT
OF THE EAST FOR FRIDAY AND SATURDAY. AS THIS STORM SYSTEM FINALLY
KICKS OUT ON SUNDAY...WINDS WILL SHIFT BACK AROUND TO THE WEST AND
TEMPERATURES WILL START TO RETURN TO NORMAL FOR THE FIRST PART OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 52  78  42  59  36 /   0   0   0   0   0
SIERRA BLANCA           45  75  42  56  30 /   0   0   0   0   0
LAS CRUCES              48  76  40  58  33 /   0   0   0   0   0
ALAMOGORDO              43  75  36  56  27 /   0   0   0   0   0
CLOUDCROFT              34  51  23  36  16 /   0  10  10  10  20
TRUTH OR CONSEQUENCES   41  75  36  57  30 /   0   0   0   0   0
SILVER CITY             38  58  32  47  30 /   0  10  10  10  10
DEMING                  40  69  34  56  33 /   0   0   0   0   0
LORDSBURG               42  65  33  55  32 /   0   0   0   0   0
WEST EL PASO METRO      51  76  42  58  37 /   0   0   0   0   0
DELL CITY               40  78  38  61  30 /   0   0   0   0   0
FORT HANCOCK            48  87  46  65  35 /   0   0   0   0   0
LOMA LINDA              44  70  39  54  30 /   0   0   0   0   0
FABENS                  49  81  41  61  34 /   0   0   0   0   0
SANTA TERESA            45  76  39  57  33 /   0   0   0   0   0
WHITE SANDS HQ          48  73  39  55  32 /   0   0   0   0   0
JORNADA RANGE           40  73  32  56  23 /   0   0   0   0   0
HATCH                   40  73  35  56  27 /   0   0   0   0   0
COLUMBUS                46  68  39  56  34 /   0   0   0   0   0
OROGRANDE               44  76  38  57  30 /   0   0   0   0   0
MAYHILL                 39  61  31  43  22 /   0   0  10  10  10
MESCALERO               37  58  28  42  20 /   0   0  10  10  10
TIMBERON                40  63  32  45  23 /   0   0  10  10  10
WINSTON                 37  57  30  48  26 /   0  10  10  10  10
HILLSBORO               41  65  34  49  28 /   0   0  10   0   0
SPACEPORT               41  74  36  55  28 /   0   0   0   0   0
LAKE ROBERTS            35  55  26  50  23 /   0  10  10  10  10
HURLEY                  36  62  28  51  26 /   0   0   0   0   0
CLIFF                   30  66  24  57  25 /   0   0  10   0   0
MULE CREEK              32  58  24  53  23 /   0  10  10   0   0
FAYWOOD                 37  64  31  51  28 /   0   0   0   0   0
ANIMAS                  43  67  32  57  30 /   0   0   0   0   0
HACHITA                 40  70  30  58  28 /   0   0   0   0   0
ANTELOPE WELLS          44  69  38  59  32 /   0   0   0   0   0
CLOVERDALE              44  64  32  53  33 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TO 9 PM MST WEDNESDAY FOR NMZ412-414-417.

     RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR NMZ110>113.

     HIGH WIND WARNING FROM 11 AM TO 9 PM MST WEDNESDAY FOR
     NMZ401>411-413-415-416.

     WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR NMZ401>407.

TX...WIND ADVISORY FROM NOON TO 9 PM MST WEDNESDAY FOR TXZ418>424.

&&

05 ROGASH/26 GRZYWACZ
Hazardous weather outlook, Mar 6, 6:29 AM MST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
629 AM MST TUE MAR 6 2012

NMZ401>417-TXZ418>424-071330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
629 AM MST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

BECOMING WINDY THIS AFTERNOON...ESPECIALLY OVER THE SOUTHWEST
DESERTS AND BOOTHEEL OF NEW MEXICO. THE REST OF THE AREA WILL ALSO
SEE BREEZY TO WINDY CONDITIONS. BLOWING DUST AND TRAVEL CONCERNS
WILL BEGIN WEST OF DEMING. AREA WIDE WARM AND DRY CONDITIONS....
COMBINED WITH THE INCREASED WINDS WILL ELEVATE FIRE WEATHER CONCERNS.

A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST NEW MEXICO TODAY FROM 2
PM TO 8 PM. A RED FLAG WARNING IS ALSO IN EFFECT FOR SOUTHWEST AND
SOUTH CENTRAL NEW MEXICO THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THE SYSTEM RESPONSIBLE FOR TUESDAY'S INCREASED WINDS WILL
MOVE CLOSER AND HELP TO SIGNIFICANTLY INCREASE WINDS ACROSS THE
ENTIRE REGION. A VERY WINDY DAY IS EXPECTED. WIND ADVISORIES OR
WARNING ARE EXPECTED...A HIGH WIND WATCH IS CURRENTLY IN EFFECT.
WIDESPREAD BLOWING DUST AND EXTREME FIRE WEATHER CONDITIONS ALSO
ANTICIPATED. THE SYSTEM WILL LIKELY BE DRY FOR ALL SOUTHERN NEW
MEXICO AND FAR WEST TEXAS...WITH ONLY SLIGHT CHANCES FOR PCPN OVER
THE HIGHER MOUNTAINS. A STRONG PACIFIC COLD FRONT WILL PUSH IN
WEDNESDAY NIGHT TO BE FOLLOWED BY COLDER AIR FROM THE NORTH ON
THURSDAY. THE REST OF THE WEEK WILL STAY CHILLY WITH BELOW NORMAL
TEMPERATURES. SUNDAY THE SYSTEM IS EXPECTED TO EXIT THE REGION.
WARMER TEMPERATURE AND LIGHTER WIND WILL FOLLOW SUNDAY AFTERNOON
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:56 AM MSTWind AdvisoryEPZGrant, Hidalgo, Luna15 hr
Mar 6, 12:54 PM MSTHigh Wind WarningEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra32 hr
Mar 6, 12:54 PM MSTWind AdvisoryEPZOtero32 hr

Nearby

Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.